Johnson & Johnson is recalling its popular epilepsy medication to address a strange odor, according to news reports.
The health care giant said it is recalling about 57,000 bottles, or two lots, of 100-milligram tablets of Topamax, sold between Oct. 19 and Dec. 28, 2010. The lot numbers are OKG110 and OLG222.
Topamax (topiramate) and its generic versions has also been linked to an increased risk of oral birth defects, including cleft lip and cleft palate. Childbearing age women or mothers who take the medication during pregnancy are being warned of the risk of passing the hazard to the fetus.
Johnson & Johnson is issuing another product recall, this one for about 57,000 bottles of a popular pill for epilepsy, due to complaints of an odd chemical odor.
This recall isn’t the first for Johnson & Johnson connecting it to odd odor. “The company has issued more than 20 product recalls in the last 1 1/2 years, including many involving nonprescription drugs that also triggered complaints of nauseating odors from the products or packaging,” according to news reports.
I urge anyone who has noticed these defects to contact a doctor and the company. Consumers should talk to their doctor about whether they should stop taking their medication because of the odor.
If you or a loved one has been injured by a recalled product, contact a personal injury lawyer in Los Angeles.